Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 236, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Oct 3, 2002, 11:17 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2002, 11:17 PM CDT (04:17 UTC)
- Expired
- Oct 4, 2002, 12:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:30 PM CDT, 8 hours 47 minutes earlier.
Area forecast discussion, Oct 3, 2:30 PM CDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 230 PM CDT THU OCT 3 2002 FORECAST CONCERNS ARE TIMING OF SHOWERS AND THUNDERSTORMS INTO EARLY FRIDAY...THEN TEMPERATURES INTO EARLY NEXT WEEK. WATER VAPOR SHOWING ONE VORT LOBE ROTATING OUT TO THE NORTHEAST ACROSS WESTERN KS AND EASTERN CO WITH A SECOND STRONGER VORT CENTER ROTATING AROUND THE BASE OF THE TROUGH ACROSS NEW MEXICO WHICH WILL LIFT RAPIDLY NORTHEAST ACROSS THE CWA TONIGHT. VISIBLE SATELLITE IMAGERY SHOWING CLOUDS ERODING NEAR THE FAR SOUTHEAST CWA TO THE NORTHWEST OF CIRCULATION WITH LILI. AS UPPER TROUGH LIFTS RAPIDLY OFF THE NORTHEAST...WILL SEE MORE THUNDERSTORMS DEVELOPING CENTRAL/WESTERN KS INTO OK...THEN LIFTING RAPIDLY NORTHEAST WITH THE TROUGH ACROSS THE CWA. THE HEAVIEST RAINFALL AND BEST CHANCE FOR SEVERE WEATHER APPEAR TO BE IN THE NORTHCENTRAL WITH LOWER QPF EXTENDING ACROSS THE FAR SOUTHEAST CORNER OF THE CWA. WILL CONTINUE TO CARRY THE POSSIBILITY OF HEAVY RAINFALL ELSEWHERE ACROSS THE CWA OVERNIGHT. LITTLE OR NO RUNOFF HAS OCCURRED WITH THE RAIN AND THUNDERSTORMS OVER THE PAST TWO DAYS WITH THE HIGHEST QPF GENERALLY SOUTH AND NORTH OF THE CWA. FOR NOW...WILL HOLD OFF ON ISSUANCE OF FLOOD WATCH. SHOWERS AND THUNDERSTORM CHANCES DIMINISH WEST TO EAST ACROSS THE CWA EARLY FRIDAY MORNING WITH SKIES BECOMING PARTLY SUNNY. WILL KEEP HIGH TEMPERATURE RANGE ON FRIDAY FROM THE MID 60S NORTHWEST TO THE LOWER 70S SOUTHEAST. WITH LIGHTER WINDS AND HIGH PRESSURE CONTINUING TO BUILD INTO THE CWA FRIDAY NIGHT...WILL GO WITH LOWS IN THE MID 40S MOST AREAS. ANOTHER FRONT TO MOVE INTO THE CWA SATURDAY NIGHT/SUNDAY MORNING AS NORTHWEST FLOW WAVE MOVES THROUGH. WILL KEEP FCST DRY FOE NOW AS IT APPEARS BETTER LIFT AND RH WILL REMAIN TO THE NORTH. ANOTHER FRONT WILL PASS THROUGH THE CWA TUESDAY BUT WITH LIMITED MOISTURE AND FORCING...WILL KEEP FCST DRY FOR NOW. A GRADUAL WARMING TREND STILL LOOKS ON TRACK FOR WEDNESDAY INTO THURSDAY. .TOP...NONE 63
Hazardous weather outlook, Oct 3, 11:41 AM CDT, 11 hours 36 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1141 AM CDT THU OCT 3 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE... IN ADDITION TO THE OCCASIONAL SHOWERS THROUGHOUT THE DAY, THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AS AN UPPER LEVEL STORM SYSTEM MOVES FROM THE SOUTHERN ROCKIES INTO THE PLAINS. THESE STORMS SHOULD DEVELOP IN SOUTHWESTERN KANSAS AND MOVE INTO CENTRAL PORTIONS OF THE STATE DURING THE LATE AFTERNOON. STORMS MAY EVOLVE INTO A SQUALL LINE AND MOVE ACROSS EASTERN KANSAS DURING THE EVENING. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL. DAMAGING STRAIGHT LINE WINDS WILL ALSO BE POSSIBLE IF THE STORMS ARE ABLE TO FORM A SQUALL LINE. AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED AFTER 4 PM ACROSS NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN... SHOWERS ARE EXPECTED TO COME TO AN END BY NOON ON FRIDAY. OTHERWISE NO HAZARDS ARE ANTICIPATED FOR FRIDAY THROUGH WEDNESDAY OF NEXT WEEK.
In the hours before
Local storm report, Oct 3, 9:38 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
938 PM CDT THU OCT 03 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 3 SW TESCOTT KS 60 MPH TSTM GUST
10/03/02 OTTAWA TRAINED SPOTTER
REPORTED 60 MPH WINDS.Local storm report, Oct 3, 10:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1050 PM CDT THU OCT 03 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1041 PM 3 SW HERINGTON KS 60 MPH TSTM GUST
10/03/02 DICKINSON TRAINED SPOTTER
REPORTED 60 MPH WIND GUSTLocal storm report, Oct 3, 10:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1053 PM CDT THU OCT 03 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM HERINGTON KS 59 MPH TSTM GUST
10/03/02 DICKINSON WEATHERNET SITE
REPORTED 59 MPH WIND GUSTLocal storm report, Oct 3, 11:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1110 PM CDT THU OCT 03 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1048 PM 4 W DELAVAN KS 58 MPH TSTM GUST
10/03/02 MORRIS SPOTTER REPORTED 58 MPH
WIND GUSTThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:11 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| Oct 3, 10:26 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| Oct 3, 11:20 PM CDT | Severe Thunderstorm Warning | TOP | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.